MAUDE Adverse Event Report: CORDIS CORPORATION OPTEASE RETRIEVAL FILTER; FILTER, INTRAVASCULAR, CARDIOVASCULAR

CORDIS CORPORATION OPTEASE RETRIEVAL FILTER; FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number 466FXXXX
Medical Device Problem Codes Failure to Align (2522); Unintended Movement (3026)
Health Effect - Clinical Codes Coagulation Disorder (1779); Obstruction/Occlusion (2422); Device Embedded In Tissue or Plaque (3165)
Date of Event 08/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The catalog number and lot number are unknown; if received it will be provided.Complaint conclusion: as reported a patient underwent placement of an optease vena cava filter.The information provided indicated that the filter subsequently malfunctioned and caused tilt and embedment of the filter.The indication for the filter implant, procedural details and medical history of the patient have not been provided and there is currently no additional information available for review.The product is not available for analysis and the sterile lot number has not been provided; therefore, no device analysis nor device history record review could be performed.The optease vena cava filter is indicated for use in the prevention of recurrent pulmonary embolism (pe) via percutaneous placement in the vena cava for patients in which anticoagulants are contraindicated, anticoagulant therapy for thromboembolic disease has failed, emergency treatment following massive pe where anticipated benefits of conventional therapy are reduced or for chronic, recurrent pe where anticoagulant therapy has failed, or is contraindicated.The purpose of a vena cava filter is to catch thrombus from the lower extremities as it travels along normal blood flow patterns up towards the heart.The reported ¿filter embedded and erosion through the iliac vein¿, could not be confirmed or further clarified at this time.The optease vena cava filter is indicated for retrieval up to 14 days post implantation.Following this period of time, and as early as 12 days, there is potential for endothelialization (growth of endothelial cells within the inner wall of the vessel) around the filter struts.Ivc filter tilt has been associated with operator technique and vessel anatomy, specifically asymmetry and tortuosity.The timing and mechanism of the events has not been reported at this time and a clinical conclusion could not be determined as to the cause of the events.Without images available for review the reported events could not be confirmed or further clarified.Given the limited information available for review at this time, there is nothing to suggest that the reported events are related to the design and manufacturing process of the device; therefore, no corrective action will be taken.Should additional information become available, the file will be updated accordingly.
 
Event or Problem Description
As reported by the legal department, the patient underwent placement of the optease vena cava filter.The filter subsequently malfunctioned and caused injury and damages to the patient including, but not limited to, tilt and embedment of the filter.As a direct and proximate result, the patient suffered life-threatening injuries and damages and required extensive medical care and treatment.As a further proximate result, the patient has suffered and will continue to suffer significant medical expenses, pain and suffering, and other damages.
 
Event or Problem Description
Additional information received per the medical records state that the indication for filter placement was deep vein thrombosis (dvt) and bilateral pulmonary embolism (pe).The filter was implanted via the patient's right groin.Additional information received per the patient profile form (ppf) states that the patient experienced tilt, filter embedded in wall of inferior vena cava (ivc), blood clots, clotting and/or occlusion of the ivc.The patient became aware of the reported events approximately thirteen years and one or two months after the index procedure.The patient also experience difficulty breathing, chest pain while breathing quick breaths and shortness of breath.
 
Additional Manufacturer Narrative
After further review of additional information received, the following sections have been updated accordingly: a2, b3, b4, b5, b7, d1, d4, d10, g2, g3, g6, h1, h2, h4 and h6.As reported a patient underwent placement of an optease vena cava filter.The information provided indicated that the filter subsequently malfunctioned and caused tilt and embedment of the filter.The patient reported becoming aware of tilt, filter embedded in wall of inferior vena cava (ivc), blood clots, clotting and/or occlusion of the ivc, approximately thirteen years and two months post implant.The patient reported shortness of breath and chest soreness with a quick exhale.According to the medical record the indication for the filter implant was deep vein thrombosis and bilateral pulmonary embolus.The filter was implanted via the right groin without ¿much problems¿.The product remains implanted and unavailable for analysis.A review of the device history record revealed no anomalies during the manufacturing and inspection processes that can be associated with the reported complaint.The optease vena cava filter is indicated for use in the prevention of recurrent pulmonary embolism (pe) via percutaneous placement in the vena cava for patients in which anticoagulants are contraindicated, anticoagulant therapy for thromboembolic disease has failed, emergency treatment following massive pe where anticipated benefits of conventional therapy are reduced or for chronic, recurrent pe where anticoagulant therapy has failed, or is contraindicated.The purpose of a vena cava filter is to catch thrombus from the lower extremities as it travels along normal blood flow patterns up towards the heart.The optease vena cava filter is indicated for retrieval up to 14 days post implantation.Following this period of time, and as early as 12 days, there is potential for endothelialization (growth of endothelial cells within the inner wall of the vessel) around the filter struts.Blood clots, clotting and occlusive thrombosis within the filter and/or vasculature does not represent a device malfunction.Clinical factors that may have influenced the events include patient, pharmacological and vessel characteristics.Ivc filter tilt has been associated with operator technique and vessel anatomy, specifically asymmetry and tortuosity.The timing and mechanism of the events has not been reported at this time.Without images available for review the reported events could not be confirmed or further clarified.Chest pain and shortness of breath do not represent a device malfunction and may be related to underlying patient specific issues or undisclosed comorbidities.Given the limited information available for review at this time, there is nothing to suggest that the reported events are related to the design and manufacturing process of the device; therefore, no corrective action will be taken.Should additional information become available, the file will be updated accordingly.

Brand Name
OPTEASE RETRIEVAL FILTER
Common Device Name
FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key15415524
Report Number9616099-2022-05973
Device Sequence Number20487845
Product Code DTK
UDI-Device Identifier20705032009413
UDI-Public20705032009413
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2009
Device Model Number466FXXXX
Device Catalogue Number466F220A
Device Lot NumberR0306323
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2022
Supplement Date Received by Manufacturer10/05/2022
Initial Report FDA Received Date09/14/2022
Supplement Report FDA Received Date10/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/22/2006
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN LONG SHEATH
Outcome Attributed to Adverse Event Life Threatening;
Patient Age63 YR
Patient SexMale